MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SCREWS; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SCREWS; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number STP4-500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device records review: review of the device history record for the returned unit confirmed that it met all required quality inspection criteria prior to release.Device evaluation: visual inspection of the screw revealed it was broken.Dimensional testing was performed and was found to be within specifications.The maximum patient weight for a 10mm nail diameter is 150lbs/69kg which is stated in the instructions for use on page 2.The patient¿s weight was (b)(6) which exceeds the maximum weight of 150lbs/69kg.The cause of the event is attributed to an incorrect nail size being used for the patient.See also report: 3006179046-2021-00104.
 
Event or Problem Description
Information was received that a revision procedure was performed in (b)(6) 2020 due to a broken screw.It was reported that lengthening was completed and no problems occurred during or after lengthening; however, a delay in bone union occurred.The screw was replaced with no further patient impact reported.Report 2 of 2.

Brand Name
PRECICE SCREWS
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key11625464
Report Number3006179046-2021-00222
Device Sequence Number3658107
Product Code HSB
UDI-Device Identifier00887517952431
UDI-Public887517952431
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K193617
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTP4-500
Device Lot Number9011088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2020
Initial Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age33 YR
Patient Weight80